MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION NX19 OXYGENATOR W/4-LITER RESERVOIR; LEFT-SIDE OUTLET PORT; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION NX19 OXYGENATOR W/4-LITER RESERVOIR; LEFT-SIDE OUTLET PORT; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 3CX*NX19RW
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the oxygenator has completely stopped the oxygenation.It is unknown if there was a delay in the procedure, whether the product was changed out and if there was a blood loss as result of the reported issue.Terumo continues to attempt to gain more information regarding this event from the user facility.
 
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.
 
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.H3: evaluation is in progress, but not yet concluded.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: d1 (updated brand name); d2a (updated common device name); d4 (updated lot number and primary unique device identification (udi) number); g3 (date received by manufacturer) ; g4 (added pma/510(k) number); g6 (indication that this is a follow-up report) ; h2 (follow-up due to additional information).A third follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: g3 (date received by manufacturer); g6 (indication that this is a follow-up report); h2 (follow-up due to additional information and device evaluation); h3 (device evaluated by manufacturer); h6 (identification of evaluation codes 10, 3331, 213, 67).The returned sample was inspected upon receipt to show no visual anomalies with the device.The sample was tested for its oxygen transfer performance and carbon dioxide removal performance and met factory specifications for the oxygen transfer and carbon dioxide removal.The event could not be replicated in laboratory conditions, a definitive root cause could not be determined.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
NX19 OXYGENATOR W/4-LITER RESERVOIR; LEFT-SIDE OUTLET PORT
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key19242866
Report Number1124841-2024-00053
Device Sequence Number15198978
Product Code DTZ
UDI-Device Identifier00699753450875
UDI-Public(01)00699753450875(17)250531(10)CG26
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K180950
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number3CX*NX19RW
Device Catalogue NumberN/A
Device Lot NumberCG26
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by Manufacturer05/13/2024
06/25/2024
10/14/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date06/05/2024
07/18/2024
11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown